Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 22, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Nov 12, 2006, 2:19 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 12, 2006, 5:21 PM PST. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 12, 2006, 2:19 AM PST (10:19 UTC)
- In effect from
- Nov 12, 2006, 5:21 PM PST
- Expired
- Nov 13, 2006, 12:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 12, 9:42 PM PST | NON-TSTM WND GST 62 | N Gold Beach, OR | PEAK GUST AT 835 PM PST. |
| Nov 12, 9:42 PM PST | NON-TSTM WND GST 67 | 1 Se Brookings, OR | PEAK GUST AT 830 PM PST. |
| Nov 12, 9:42 PM PST | HEAVY RAIN 1.25 | N Gold Beach, OR | AMOUNT FROM 1 PM TO 9 PM PST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 121019 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 219 AM PST SUN NOV 12 2006 ORZ021-022-121800- /O.UPG.KMFR.HW.A.0014.061113T0300Z-061113T1200Z/ /O.NEW.KMFR.HW.W.0022.061113T0200Z-061113T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 219 AM PST SUN NOV 12 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A DEVELOPING SURFACE LOW IN THE EAST PACIFIC WILL STRENGTHEN AS IT MOVES TO ABOUT 300 MILES OFF THE NORTH OREGON COAST BY LATE SUNDAY AFTERNOON. SOUTH WINDS WILL GRADUALLY INCREASE TO 20 TO 30 MPH ALONG THE COAST SUNDAY AFTERNOON THEN INCREASE FURTHER TO 30 TO 45 MPH WITH GUSTS TO 70 MPH SUNDAY EVENING. WINDS ARE EXPECTED TO DECREASE AFTER MIDNIGHT. $$ HOLTZ
4 follow-up statements
000 WWUS76 KMFR 121558 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 758 AM PST SUN NOV 12 2006 ORZ021-022-130000- /O.CON.KMFR.HW.W.0022.061113T0200Z-061113T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 758 AM PST SUN NOV 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT. A DEVELOPING SURFACE LOW IN THE EAST PACIFIC WILL STRENGTHEN AS IT MOVES TO ABOUT 300 MILES OFF THE NORTH OREGON COAST BY LATE SUNDAY AFTERNOON. SOUTH WINDS WILL GRADUALLY INCREASE TO 20 TO 30 MPH ALONG THE COAST SUNDAY AFTERNOON THEN INCREASE FURTHER TO 30 TO 45 MPH WITH GUSTS TO 70 MPH SUNDAY EVENING. WINDS ARE EXPECTED TO DECREASE AFTER MIDNIGHT. $$ CAZ081-130000- /O.NEW.KMFR.WI.Y.0025.061113T0200Z-061113T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 758 AM PST SUN NOV 12 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST MONDAY. AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE A STRONG SURFACE PRESSURE GRADIENT WHICH WILL BE AMPLIFIED BY VALLEY CONSTRICTIONS AT THE MOUTH OF THE SHASTA VALLEY. SOUTH WINDS 30 TO 40 MPH WITH GUST TO 50 MPH WILL DEVELOP IN THE SHASTA VALLEY THIS EVENING...ESPECIALLY IN THE VICINITY OF WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MWJ
000 WWUS76 KMFR 122221 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 221 PM PST SUN NOV 12 2006 ORZ021-022-130800- /O.CON.KMFR.HW.W.0022.061113T0200Z-061113T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 221 PM PST SUN NOV 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... A DEVELOPING SURFACE LOW OFF THE OREGON COAST WILL PRODUCE STRONG WINDS TONIGHT. SOUTH WINDS WILL GRADUALLY INCREASE TO 20 TO 30 MPH ALONG THE COAST EARLY THIS EVENING THEN INCREASE FURTHER TO 35 TO 45 MPH WITH GUSTS TO 70 MPH AROUND SUNSET. WINDS ARE EXPECTED TO DECREASE AFTER MIDNIGHT. $$ CAZ081-130900- /O.CON.KMFR.WI.Y.0025.061113T0200Z-061113T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 221 PM PST SUN NOV 12 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST MONDAY... AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE A STRONG SURFACE PRESSURE GRADIENT TONIGHT WHICH WILL BE AMPLIFIED BY VALLEY CONSTRICTIONS AT THE MOUTH OF THE SHASTA VALLEY. SOUTH WINDS 30 TO 40 MPH WITH GUST TO 50 MPH WILL DEVELOP IN THE SHASTA VALLEY THIS EVENING...ESPECIALLY IN THE VICINITY OF WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MWJ
000 WWUS76 KMFR 130121 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 521 PM PST SUN NOV 12 2006 ORZ021-022-130800- /O.EXT.KMFR.HW.W.0022.061113T0121Z-061113T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 521 PM PST SUN NOV 12 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. SOUTH WINDS 40 TO 60 MPH GUSTING TO 80 MPH WILL PERSIST UNTIL AROUND MIDNIGHT TONIGHT. WINDS WILL THEN BECOME SOUTHWEST AND DIMINISH TO 20 TO 30 MPH. $$ CAZ081-130800- /O.CON.KMFR.WI.Y.0025.061113T0200Z-061113T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 521 PM PST SUN NOV 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. SOUTH WINDS 30 TO 40 MPH GUSTING TO 55 MPH WILL PERSIST UNTIL THE EARLY MORNING HOURS MONDAY AND THEN DIMINISH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
000 WWUS76 KMFR 130753 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1153 PM PST SUN NOV 12 2006 ORZ021-022-130900- /O.EXP.KMFR.HW.W.0022.000000T0000Z-061113T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1153 PM PST SUN NOV 12 2006 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT. $$ CAZ081-131000- /O.EXT.KMFR.WI.Y.0025.000000T0000Z-061113T1000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1153 PM PST SUN NOV 12 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM PST MONDAY. SOUTH WINDS 30 TO 35 MPH GUSTING TO 55 MPH WILL PERSIST UNTIL THE EARLY MORNING HOURS AND THEN DIMINISH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 11, 8:50 PM PST, 5 hours 29 minutes earlier.
Area forecast discussion, Nov 11, 8:50 PM PST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 PM PST SAT NOV 11 2006
.SHORT TERM...AN UPDATE IS NOT NECESSARY. MOSTLY CLEAR AND COLD
TONIGHT EXCEPT PATCHY VALLEY FOG DEVELOPING OVERNIGHT. THE GFS MODEL
PERFORMED BEST WITH THE LOW PRESSURE SYSTEM YESTERDAY AND APPEARS TO
BE BEST INITIALIZED WITH THE NEXT SYSTEM EXPECTED TO IMPACT THE
COAST SUNDAY AFTERNOON...SPREADING INLAND SUNDAY EVENING.
.PREV DISCUSSION...
TONIGHT THROUGH MONDAY NIGHT...MODEL PREDICTIONS OF A TEMPORARY DRY
PERIOD OVER THE NEXT 12-18 HOURS STILL LOOKS GOOD. NEXT...A STRONG
WARM FRONT WILL APPROACH THE OREGON COAST SUNDAY AFTERNOON AND WILL
BUILD THE SURFACE GRADIENT AGAIN ALONG THE COAST. LOOKS LIKE A
STRONG POTENTIAL TO SEE 40 TO 60 MPH WINDS LATE SUNDAY EVENING ALONG
THE OREGON COAST...WITH WINDS PEAKING AROUND 1 AM MONDAY THEN SLOWLY
DISSIPATING BY MID-MORNING MONDAY. COLD FRONT WILL MOVE THROUGH
THE AREA MONDAY NIGHT. WILL NEED TO MONITOR MONDAY NIGHT SNOW
LEVELS...AND SNOW AMOUNTS. CASCADES MAY SEE 5-10 INCHES MONDAY
NIGHT DEPENDING ON TIMING OF THE FRONT.
.LONG TERM...TUESDAY THROUGH SATURDAY...GFS AND THE ECMWF CONTINUE
TO BE CONSISTENT WITH MOIST ZONAL FLOW THROUGH THE EXTENDED FORECAST.
THERE WILL BE A SHORT BREAK IN PRECIPITATION BETWEEN SYSTEMS FROM
TUESDAY MORNING TO WEDNESDAY AFTERNOON WHEN THE NEXT SYSTEM
CHARGES THE COAST. ANOTHER SHORT BREAK WILL FOLLOW UNTIL SATURDAY
MORNING WHEN THE NEXT SYSTEM MAKES WAY TO THE COAST. WILL NEED TO
CONTINUE MONITORING SNOW LEVELS AS THEY CONTINUE TO HOVER AROUND
THE MOUNTAIN PASSES.
&&
.AVIATION...MAINLY VFR CONDITIONS EXCEPT POCKETS OF MVFR DUE TO
VALLEY FOG AFTER MIDNIGHT INTO EARLY SUNDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT
FOR ORZ021-ORZ022.
SMALL CRAFT ADVISORY FOR SEAS FLORENCE OR TO OR/CA
BORDER 0-60 NM.
CA...SMALL CRAFT ADVISORY FOR SEAS OR/CA BORDER TO PT ST GEORGE
0-60 NM.
&&
DWHazardous weather outlook, Nov 11, 1:37 PM PST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 137 PM PST SAT NOV 11 2006 ORZ021-022-121400- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 137 PM PST SAT NOV 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY WITH THE NEXT FRONTAL SYSTEM APPROACHING THE COAST LATE SUNDAY AFTERNOON. THERE IS A POTENTIAL FOR STRONG WINDS SUNDAY EVENING THROUGH MONDAY MORNING WHICH PROMPTS A WIND WATCH...SEE PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BUNKER
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.